MAUDE Adverse Event Report: AESCULAP AG ACCULAN 3TI DERMATOME; POWER SYSTEMS

AESCULAP AG ACCULAN 3TI DERMATOME; POWER SYSTEMS
Model Number GA670
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap (b)(4) that an acculan 3ti dermatome (part # ga670) was used during a procedure performed on (b)(6) 2021.According to the complainant, the skin graft split.Reportedly, the operating room (or) staff harvested the graft using only the dermatome, with the surgeon present.No mesher was used and no inspection of the dermatome was performed by the surgeon after the graft.A second graft had to be taken on the opposite leg as a result of the issue.The complaint device was returned to the manufacturer for evaluation.An additional medical intervention was necessary.The adverse event is filed under aesculap (b)(4) reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: the investigation has been carried-out by the aesculap technical service (ats) and took place according to internal specifications.The device was manufactured in april 2013 and distributed in may 2013.The next maintenance due date according to the laser marking would have been (b)(6) 2022.The visual and functional inspection was without any deviations.The only deviation which was found were untypical running noises when the blade is inserted.Swing-lever was worn-out.This may have led to the described failure.Based on the provided information and after the investigation, the failure is most probably repair/service related.It seems that the driver, which is related to the correct functioning of the swing levers, has not been inserted correctly during the last service.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 2(5) x probability of occurrence 3(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
ACCULAN 3TI DERMATOME
Common Device Name
POWER SYSTEMS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13514994
Report Number9610612-2022-00046
Device Sequence Number14571223
Product Code GFD
UDI-Device Identifier04046963406196
UDI-Public4046963406196
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGA670
Device Catalogue NumberGA670
Device Lot Number51929729
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2022
Initial Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown